Allergic to stocrin and now alluvia what next?
Aug 31, 2012
Im hiv+ 1 yr and cd4 420 - just started meds and 2nd week Allergy to stocrin and ricovir too much with bad body rash plus the Listed side effects. Then was given alluvia and ricovir and now have Severe diarreha that makes life awful. Do i have any other options? Living in thailand btw. Thanks
Response from Dr. Henry
If it is any consolation the loose stools usually stabilize/improve and often can be managed- Also may need to look for contributing cause. Other options depends obviously on local availability. Nevirapine can often be used in persons with stocrine (efavirenz) reactions and often is very well tolerated. In US we might consider use of a integrase inhibitor such as raltegravir or alternative boosted protease inhibitor instead of the Alluvia (Kaletra in US) if GI problems persisted. Also we might try Epzicom (abacavir + lamuvudine) instead of the Ricovbir (Truvada in US0 if the Ricovir appeared to be contributing to GI complaints (we check HLA B5701 status prior to using abacavir and only use if negative). You need to discuss diarrhea and switch options with your HIV doctor. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Spots After Kissing Cold Sore Worried I Have HIV
- Can Chlamydia Cause Pain During Sex?
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.